Alert archive / Massachusetts / High Surf Advisories in 2010

High Surf Advisory 2, NWS Boston/Norton, MA

August 23, 20106 counties in Massachusetts

NWS Boston/Norton, MA issued this high surf advisory at Aug 23, 2010, 4:18 PM EDT for 6 counties in Massachusetts. It took effect at Aug 23, 2010, 6:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2010, 4:18 PM EDT (20:18 UTC)
In effect from
Aug 23, 2010, 6:00 PM EDT
Expired
Aug 25, 2010, 6:00 PM EDT
In force
48 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WHUS41 KBOX 232018
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT MON AUG 23 2010

...PERSIST AND RATHER STRONG NORTHEAST WINDS WILL PRODUCE HIGH
SURF THROUGH TUESDAY...

.A LOW PRESSURE CENTER SOUTH OF NEW ENGLAND...COMBINED WITH HIGH
PRESSURE OVER THE CANADIAN MARITIMES...WILL CAUSE A SIGNIFICANT
EAST TO NORTHEAST WIND TO PERSIST THROUGH TUESDAY. THIS WIND IN
TURN HAS BUILT SEAS TO OVER 10 FEET JUST OFFSHORE OF CAPE COD AND
NANTUCKET.

MAZ022-024-240430-
/O.NEW.KBOX.SU.Y.0002.100823T2200Z-100824T2200Z/
BARNSTABLE MA-NANTUCKET MA-
418 PM EDT MON AUG 23 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT TUESDAY. 

PERSISTENT AND STRONG EAST TO NORTHEAST WINDS HAVE BUILT SEAS OF
10 TO 12 FEET JUST EAST OF CAPE COD AS WELL AS BOTH EAST AND SOUTH
OF NANTUCKET. THESE HIGH SEAS WILL CAUSE LARGE AND DANGEROUS
BREAKERS ALONG THE EAST AND SOUTHEAST FACING COASTLINES OF
NANTUCKET AND CAPE COD. 

A HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG THE OUTER CAPE
SHORELINE AS WELL AS THE EAST AND SOUTHEAST FACING COAST OF NANTUCKET.

A STORM SURGE OF 1 TO 1.5 FEET IS ALSO EXPECTED THROUGH
TUESDAY...BUT COASTAL FLOODING IS NOT LIKELY DUE TO RELATIVELY LOW
ASTRONOMICAL TIDES. SOME BEACH EROSION IS POSSIBLE...HOWEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN
TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO
THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING
INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&


$$

THOMPSON
7 follow-up statements
793 
WHUS41 KBOX 240110
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT MON AUG 23 2010

MAZ022-024-240915-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-100824T2200Z/
BARNSTABLE MA-NANTUCKET MA-
910 PM EDT MON AUG 23 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY
FOR CAPE COD AND NANTUCKET.

STRONG NORTHEAST WINDS HAVE BUILT SEAS OF UP TO 12 FEET OFFSHORE.
THESE HIGH SEAS WILL CONTINUE TO PRODUCE LARGE AND DANGEROUS
BREAKERS...ESPECIALLY ALONG EAST AND SOUTHEAST FACING BEACHES.

A HIGH RISK OF DANGEROUS RIP CURRENTS IS ALSO EXPECTED.

A STORM SURGE OF 1 TO 1.5 FEET IS ALSO EXPECTED THROUGH TUESDAY...
BUT COASTAL FLOODING IS NOT LIKELY DUE TO RELATIVELY LOW
ASTRONOMICAL TIDES. SOME BEACH EROSION IS POSSIBLE HOWEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN
TWICE THE WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO THE WATER
FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING INTO THE
TURBULENT AND SOMETIMES ROCKY WATERS CAN BE LIFE THREATENING.

$$

JWD
096 
WHUS41 KBOX 240713
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
313 AM EDT TUE AUG 24 2010

MAZ007-015-016-019-241600-
/O.EXA.KBOX.SU.Y.0002.000000T0000Z-100824T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-
313 AM EDT TUE AUG 24 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

THIS ADVISORY INCLUDES THE ENTIRE EASTERN MASSACHUSETTS COASTLINE.

STRONG NORTHEAST WINDS HAVE BUILT SEAS OF UP TO 12 FEET OFFSHORE...
WHICH WILL PRODUCE LARGE AND DANGEROUS BREAKERS TODAY ALONG THE
EASTERN MASSACHUSETTS COAST.

A HIGH RISK OF DANGEROUS RIP CURRENTS IS ALSO EXPECTED.

A STORM SURGE OF 1 TO 1.5 FEET IS EXPECTED TODAY...BUT COASTAL
FLOODING IS NOT ANTICIPATED DUE TO RELATIVELY LOW ASTRONOMICAL
TIDES. SOME BEACH EROSION IS POSSIBLE HOWEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

&&

$$

MAZ022-024-241600-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-100824T2200Z/
BARNSTABLE MA-NANTUCKET MA-
313 AM EDT TUE AUG 24 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

STRONG NORTHEAST WINDS HAVE BUILT SEAS OF UP TO 12 FEET OFFSHORE.
THESE HIGH SEAS WILL CONTINUE TO PRODUCE LARGE AND DANGEROUS
BREAKERS...ESPECIALLY ALONG EAST AND SOUTHEAST FACING BEACHES.

A HIGH RISK OF DANGEROUS RIP CURRENTS IS ALSO EXPECTED.

A STORM SURGE OF 1 TO 1.5 FEET IS EXPECTED TODAY...BUT COASTAL
FLOODING IS NOT ANTICIPATED DUE TO RELATIVELY LOW ASTRONOMICAL
TIDES. SOME BEACH EROSION IS POSSIBLE HOWEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

$$
117 
WHUS41 KBOX 241512 AAA
CFWBOX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1112 AM EDT TUE AUG 24 2010

MAZ007-015-016-019-022-024-242200-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-100824T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
1112 AM EDT TUE AUG 24 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

THIS ADVISORY INCLUDES THE ENTIRE EASTERN MASSACHUSETTS
COASTLINE...INCLUDING NANTUCKET.

STRONG NORTHEAST WINDS HAVE BUILT SEAS OF UP TO 12 FEET JUST
OFFSHORE...WHICH WILL PRODUCE LARGE AND DANGEROUS BREAKERS TODAY
ALONG THE EASTERN MASSACHUSETTS COAST.

A HIGH RISK OF DANGEROUS RIP CURRENTS IS ALSO EXPECTED.

THE HIGHEST SURF AND STRONGEST RIP CURRENTS WILL LIKELY OCCUR AT
EAST FACING OCEAN BEACHES.

A STORM SURGE OF 1 TO 1.5 FEET IS EXPECTED TODAY...BUT COASTAL
FLOODING IS NOT ANTICIPATED DUE TO RELATIVELY LOW ASTRONOMICAL
TIDES. SOME BEACH EROSION IS POSSIBLE HOWEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

$$

NOCERA
483 
WHUS41 KBOX 242031
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT TUE AUG 24 2010

MAZ007-015-016-019-022-024-250430-
/O.EXT.KBOX.SU.Y.0002.000000T0000Z-100825T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
431 PM EDT TUE AUG 24 2010

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY.

THIS ADVISORY INCLUDES THE ENTIRE EASTERN MASSACHUSETTS
COASTLINE...INCLUDING NANTUCKET.

STRONG NORTHEAST WINDS HAVE BUILT SEAS OF UP TO 12 FEET JUST
OFFSHORE...WHICH WILL CONTINUE TO PRODUCE DANGEROUS WAVES AND RIP
CURRENTS THROUGH WEDNESDAY ALONG THE EASTERN MASSACHUSETTS COAST.

THE HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR AT EAST
FACING OCEAN BEACHES.

A STORM SURGE OF ABOUT 1 FOOT IS EXPECTED TONIGHT AND AGAIN
WEDNESDAY...BUT COASTAL FLOODING IS NOT ANTICIPATED DUE TO
RELATIVELY LOW ASTRONOMICAL TIDES. SOME BEACH EROSION IS POSSIBLE
HOWEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

&&

$$


NOCERA
330 
WHUS41 KBOX 250110
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT TUE AUG 24 2010

MAZ007-015-016-019-022-024-250915-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-100825T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
910 PM EDT TUE AUG 24 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY
FOR THE EASTERN MASSACHUSETTS COASTLINE...INCLUDING NANTUCKET.

SEAS OF UP TO 12 FEET JUST OFFSHORE WILL PRODUCE DANGEROUS
BREAKERS AND RIP CURRENTS THROUGH WEDNESDAY...ESPECIALLY AT EAST
FACING OCEAN BEACHES.

A STORM SURGE AROUND 1 FOOT IS PREDICTED AROUND THE TIME OF HIGH
TIDE LATE TONIGHT AND AGAIN WEDNESDAY...BUT COASTAL FLOODING IS
NOT EXPECTED DUE TO RELATIVELY LOW ASTRONOMICAL TIDES. SOME BEACH
EROSION IS POSSIBLE HOWEVER.

HIGH TIDE ALONG THE EASTERN MASSACHUSETTS COAST IS BETWEEN MIDNIGHT
AND 1 AM WEDNESDAY...AND AGAIN BETWEEN 1230 PM AND 130 PM
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

$$

JWD
733 
WHUS41 KBOX 250737
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
337 AM EDT WED AUG 25 2010

MAZ007-015-016-019-022-024-251545-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-100825T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
337 AM EDT WED AUG 25 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING FOR THE EASTERN MASSACHUSETTS COASTLINE.

ROUGH SURF AND DANGEROUS RIP CURRENTS CAN BE EXPECTED TODAY...
ESPECIALLY AT EAST FACING OCEAN BEACHES.

A STORM SURGE AROUND 1 FOOT IS PREDICTED AROUND THE TIME OF HIGH
TIDE EARLY THIS AFTERNOON...BUT COASTAL FLOODING IS NOT EXPECTED
DUE TO RELATIVELY LOW ASTRONOMICAL TIDES. SOME BEACH EROSION IS
POSSIBLE HOWEVER.

HIGH TIDE ALONG THE EASTERN MASSACHUSETTS COAST IS BETWEEN
1230 PM AND 130 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

$$

JWD
584 
WHUS41 KBOX 251514 AAA
CFWBOX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EDT WED AUG 25 2010

MAZ007-015-016-019-022-024-252200-
/O.CON.KBOX.SU.Y.0002.000000T0000Z-100825T2200Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
1114 AM EDT WED AUG 25 2010

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

ROUGH SURF AND DANGEROUS RIP CURRENTS CAN BE EXPECTED TODAY...
ESPECIALLY AT EAST FACING OCEAN BEACHES.

A STORM SURGE AROUND 1 FOOT IS PREDICTED AROUND THE TIME OF HIGH
TIDE EARLY THIS AFTERNOON...BUT COASTAL FLOODING IS NOT EXPECTED
DUE TO RELATIVELY LOW ASTRONOMICAL TIDES. HOWEVER MINOR BEACH EROSION
IS POSSIBLE GIVEN THE ROUGH SURF POUNDING THE SHORELINE OVER
MULTIPLE TIDE CYCLES. 

HIGH TIDE ALONG THE EASTERN MASSACHUSETTS COAST IS BETWEEN 1230
PM AND 130 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH
UNTIL OUT OF ITS PULL. DO NOT ATTEMPT TO SWIM BACK TO SHORE
DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE
STRONGEST SWIMMER.

FOLLOW THE ADVICE OF LOCAL OFFICIALS AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP
CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE HIGH
ENOUGH TO SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE
A SAFE VIEWING AREA. FALLING INTO THE TURBULENT AND SOMETIMES
ROCKY WATERS CAN BE LIFE THREATENING.

&&

$$


NOCERA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Aug 23, 3:40 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 23, 3:40 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT MON AUG 23 2010

.SYNOPSIS...
LOW PRESSURE SOUTH OF THE ISLANDS AND HIGH PRESSURE OVER THE
MARITIMES WILL BRING A MOIST EAST TO NORTHEAST FLOW ACROSS
SOUTHERN NEW ENGLAND TODAY THROUGH WEDNESDAY. DRIER AND MORE
SEASONABLE WEATHER SHOULD RETURN BY THU AS COLD FRONT PASSES.
HIGH PRESSURE SHOULD BRING DRY AND MUCH WARMER WEATHER FOR NEXT
WEEKEND AND ESPECIALLY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NE GRADIENT N OF SURFACE LOW PRES PRODUCED WIND GUSTS TO 44 KT AT
ACK AIRPORT AND AROUND OR A LITTLE ABOVE 30 KT PORTIONS OF MVY AND
THE CAPE. CONSIDERABLE DISCREPANCY IN POSITION OF LOW LEVEL JET
BETWEEN NAM AND GFS. INCLINED TO LEAN TOWARD NAM WHICH USUALLY IS
BEST WITH DETAIL IN FIRST 12 TO 24 HOURS. ALSO CHH 12Z SOUNDING
SHOWED 45 KT LOW LEVEL ESE JET...MORE IN LINE WITH THE NAM. TRUTH
COULD BE...HOWEVER...THAT THERE MIGHT BE A DOUBLE LOW LEVEL JET
STRUCTURE WITH THE NORTHERN BRANCH WEAKENING OVER CENTRAL MA.
TRENDS ON BUFKIT INDICATE LOW LEVEL JET AND SURFACE GRADIENT MAY
STRENGTHEN THIS AFTERNOON BEFORE RELAXING. THUS...HAVE ISSUED A
WIND ADVISORY FOR ACK AS WELL AS CAPE COD AND MVY. FOR NOW HAVE
KEPT BID...S COASTAL RI AND E COAST MA OUT OF WIND ADVISORY BUT
WILL NEED TO KEEP AN EYE ON IT...ESPECIALLY AT THIS TIME OF YEAR
WITH FULL FOLIAGE.

AS NOTED IN PREVIOUS DISCUSSION...RAFL WILL BE IN BANDS...TENDING
TO FOCUS NEAR NOSE OF THE LOW LEVEL JET AND UPSLOPE
AREAS...ESPECIALLY NW RI THRU ORH HILLS.

WE HAVE ALSO CONSIDERED WHETHER A HIGH SURF ADVISORY MAY BE
NEEDED. SO FAR...NO SIGNIFICANT RIP CURRENT ACTIVITY BEING
REPORTED ALONG S COAST. WE ARE A LITTLE MORE
CONCERNED...HOWEVER...WITH E COASTS OF ACK AND CAPE COD AND WILL
BE MONITORING THOSE AREAS MORE CLOSELY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...MODELS DIFFER ON PLACEMENT OF THE SURFACE LOW CENTER
WITH THE 00Z ECMWF FARTHEST WEST AND CLOSEST TO THE UPPER LOW.
THIS CONTINUES UNCERTAINTY AS TO THE AMOUNT OF PRECIP...BUT WITH
AGREEMENT ON THE CONTINUATION OF AN EASTERLY ONSHORE FLOW ACROSS
NEW ENGLAND. AT THE LEAST...THIS MEANS LOW CLOUDS/FOG ALL AREAS.
WE MAINTAINED CATEGORICAL POPS IN UPSLOPE AREAS SUCH AS THE
BERKSHIRE UPSLOPES AND IN EASTERN MASS/RI/NORTHEAST CT BUT WITH A
DIMINISHING TREND AFTER MIDNIGHT.

TUESDAY...THE EASTERLY FLOW CONTINUES BUT WITH LESS OF A DRIVING
PRESSURE GRADIENT. SO WE CONTINUE CLOUDS...AND POPS EITHER AT
CHANCE LEVELS OR QUICKLY DIMINISHING TO CHANCE IN THE MORNING.

TEMPS AND DEWPOINTS ARE A BLEND OF MOS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
PERSISTENT CLOSED LOW JUST TO THE SW OF NEW ENGLAND WILL OPEN UP
AND BEGIN TO MOVE NORTHEASTWARD ON WEDNESDAY AS AN UPSTREAM KICKER
MOVES ACROSS THE NORTHERN GREAT LAKES. SURFACE CYCLOGENESIS WILL
OCCUR TUESDAY NIGHT OFF THE DELMARVA IN RESPONSE TO THIS
PROCESS...THEN MOVE NORTHEASTWARD TO JUST EAST OF NANTUCKET DURING
THE DAY ON WEDNESDAY. THIS SHOULD RESULT IN A CONTINUATION OF
STEADIER SHOWERS ACROSS MUCH OF SOUTHERN NEW ENGLAND WEDNESDAY
INTO WEDNESDAY EVENING. LIKELY POPS FOR MUCH OF THE CWA SEEMS LIKE
THE WAY TO GO BASED ON A MULTI-MODEL AND ENSEMBLE CONSENSUS. WE
THINK THE ROBUST SOLUTIONS OF THE 12Z NAM AND 12Z GGEM ARE
OVERDONE WITH THEIR QPF FIELDS. WE THINK THE GFS/ECMWF AND THEIR
LIGHTER PRECIP AMOUNTS LOOK MORE REASONABLE. IT/S POSSIBLE THAT A
A GOOD AMOUNT OF WHAT FALLS ENDS UP BEING DRIZZLE AS SOME DRY AIR
WORKS IN ALOFT. EITHER WAY...A MEASURABLE RAINFALL LOOKS LIKELY
ON WEDNESDAY ALONG WITH COLDER THAN NORMAL TEMPS AND OVC
CONDITIONS.

AS THE LOW MOVES AWAY FROM SOUTHERN NEW ENGLAND WEDNESDAY
NIGHT...THE NEXT SHORT WAVE TROF WILL APPROACH FROM THE WEST. THIS
WILL HELP TO DRIVE A COLD FRONT ACROSS SOUTHERN NEW ENGLAND DURING
THE DAY ON THURSDAY. PRECIPITATION WILL LIKELY BE LIMITED WITH
THIS FEATURE...BUT ENOUGH FORCING APPEARS PRESENT TO WARRANT
SLIGHT CHANCE TO LOW-END CHANCE POPS. COULD BE A THUNDERSTORM OR
TWO IF ENOUGH INSTABILITY DEVELOPS AND COLD FRONTAL TIMING ISN'T
TOO FAST.

A COOL AND DRY AIRMASS ARRIVES IN THE WAKE OF THIS COLD FRONT
THURSDAY NIGHT AND FRIDAY. THIS WILL MEAN CLEAR/SUNNY WEATHER AND
COOLER THAN NORMAL TEMPS.

RIDING REALLY BEGINS TO TAKE HOLD OVER THE OHIO VALLEY ON
SATURDAY...WHICH WILL THEN QUICKLY BUILD ACROSS NEW ENGLAND SUNDAY
THROUGH EARLY NEXT WEEK. A PLUME OF VERY WARM SFC AIR WILL
PROBABLY ACCOMPANY THE MID LEVEL RIDGING...POSSIBLY RESULTING IN A
HEAT WAVE FOR A PORTION OF SOUTHERN NEW ENGLAND SUNDAY THROUGH
TUESDAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THIS AFTERNOON...CONTINUED WIDESPREAD MVFR CIGS AND VSBYS WITH
AREAS OF IFR...WITH PERSISTENT E TO NE MOIST LOW LEVEL FLOW. LOWEST
CIGS NOTED OVER ORH...AND CAPE AND ISLANDS.

POTENTIAL CONTINUES FOR LOW LEVEL WIND SHEAR...ESPECIALLY ALONG
THE CAPE...IF CORE OF LOW LEVEL JET EXTENDS DOWN TO 2000 FEET. AT THIS
TIME...LLWS PLACED IN HYA TAF.

TONIGHT AND TUESDAY...MVFR CEILINGS/VSBYS IN SHOWERS WITH AREAS OF
IFR CIGS/VSBYS IN FOG AND LOW CLOUDS. GUSTS 25 TO 30 KTS COMMON
EASTERN MA/RI TONIGHT...HIGHER CAPE AND ISLANDS. GUSTS 25 TO 30
KTS COMMON MOST TAFS ON TUE.

KBOS...NORTHEAST WINDS WITH GUSTS OF 25 TO 30 KNOTS THIS
AFTERNOON AND TONIGHT. CEILINGS OF 1000 AND 1500 FEET EXPECTED
THROUGH MUCH OF THE AFTERNOON...LOWER IFR CIGS AT TIMES...THEN
DETERIORATING TO IFR TONIGHT. VSBYS EXPECTED TO GENERALLY BE 3 TO
5 MILES IN LIGHT RAIN AND FOG...LOWERING TO 2 MILES IN HEAVIER RAIN
BANDS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...LOW PRESSURE MOVES EAST OF NANTUCKET WITH SHOWERS
ACROSS MUCH OF SOUTHERN NEW ENGLAND IFR/MVFR CONDITIONS EXPECTED.
THESE CONDITIONS SHOULD IMPROVE AS WED NIGHT PROGRESSES.

THURSDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
HIGH PRESSURE ACROSS THE CANADIAN MARITIMES AND A LOW PRESSURE
SOUTH OF NEW ENGLAND WILL COMBINE TO PRODUCE A STRONG EAST TO
NORTHEAST FLOW ACROSS THE SOUTHERN NEW ENGLAND WATERS THIS AFTERNOON. SEAS
BUILDING 8 TO 12 FEET OUTER COASTAL WATERS.

EXTENDED THE GALE WARNING TO INCLUDE THE VINEYARD SOUND BASED ON
LATEST BUFKIT TRENDS...COASTAL OBS AND MAREPS. SEE POTENTIAL FOR
SOME CHANNELING OF ENE GRADIENT THRU THE VINEYARD SOUND AS WELL.
EXPECT GUSTS TO 40 TO 45 KTS ACK SOUND...BUT NOTICING G54 KT AT
HORSESHOE SHOALS AND G47 KT CLOSER TO SURFACE AT ACK SOUND BUOY.
HIGHER GUSTS MAY BE ASSOCIATED WITH HEAVIER RAIN BAND...AND OPTED
TO ISSUE A SPECIAL MARINE WARNING TO COVER THESE SHORTER TERM
HIGHER GUSTS.

A SMALL CRAFT ADVISORY COVERS THE REMAINING WATERS. THE STRONG
PRESSURE GRADIENT SHOULD CONTINUE AT LEAST INTO TONIGHT AND
POSSIBLY THROUGH TUESDAY AS WELL.

TUESDAY...THE PRESSURE GRADIENT DIMINISHES AND SO WINDS AND SEAS
SHOULD ALSO LESSEN DURING THE DAY. A SMALL CRAFT ADVISORY WILL
CONTINUE INTO AT LEAST THE FIRST PART OF THE DAY.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...SCA WILL CONTINUE WITH EASTERLY/NORTHEASTERLY FETCH.
WINDS AND SEAS BEGIN TO SUBSIDE DURING THE AFTERNOON AS LOW
PRESSURE BEGINS TO MOVE AWAY.

THURSDAY...SUB-SCA WINDS ARE EXPECTED BUT SCA SEAS ON THE OCEAN
WATERS STILL LIKELY BUT WILL CONTINUE TO SUBSIDE.

THURSDAY NIGHT AND FRIDAY...COLD FRONT PASSES ACROSS WATERS WITH
POTENTIAL FOR 25 KT WIND GUSTS FROM THE NORTHWEST.

SATURDAY...HIGH PRESSURE BUILDS IN AND RESULTS IN LIGHT WINDS AND
SEAS.

&&

.HYDROLOGY...
AMOUNTS RECEIVED HAVE SO FAR BEEN TOLERABLE WITH NO REPORTS OF
SIGNIFICANT FLOODING. AS DRY AS SOUTHERN NEW ENGLAND HAS BEEN
RECENTLY...WE SHOULD BE ABLE TO EASILY HANDLE 1 TO 3 INCHES SPREAD
OVER 12+ HOURS. THE GREATER CONCERN COULD BE URBAN POOR DRAINAGE
FLOODING AND MIGHT NEED TO ISSUE AN URBAN FLOOD ADVISORY IF SEE A
PERSISTENT HEAVY RAIN BAND SETTING UP ACROSS AN URBAN AREA.

&&

.TIDES/COASTAL FLOODING...
STORM SURGE OF 3/4 FOOT PRESENTLY OBSERVED BOS AND ACK. STORM
SURGE MAY CONTINUE TO INCREASE TO AROUND 1.0 FOOT FOR NEXT COUPLE
OF HIGH TIDE CYCLES. HOWEVER...ASTRONOMICAL TIDE IS RELATIVELY LOW
AND LITTLE TO NO IMPACT ANTICIPATED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MAZ022>024.
     HIGH SURF ADVISORY UNTIL 6 PM EDT TUESDAY FOR MAZ022-024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR ANZ231>235-250-251-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ230-236-237.

&&

SYNOPSIS...WTB/STRAUSS
NEAR TERM...THOMPSON
SHORT TERM...WTB
LONG TERM...EKSTER
AVIATION...EKSTER/NMB/THOMPSON
MARINE...EKSTER/THOMPSON
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 23, 4:37 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
437 AM EDT MON AUG 23 2010

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015-
RIZ001>008-240845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
437 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-024-240845-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
437 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

ROUGH SEAS AND A STRONG EAST TO NORTHEAST WIND MAY CAUSE MINOR
SPLASHOVER ALONG EAST-FACING COASTLINES OF MASSACHUSETTS DURING
HIGH TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-254-255-240845-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
437 AM EDT MON AUG 23 2010

...GALE WARNING IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-250-251-256-240845-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
437 AM EDT MON AUG 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:31 AM EDTGale WarningBOX36 hr
Aug 23, 9:09 AM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket14 hr
Aug 23, 11:28 AM EDTSpecial Marine WarningBOX92 min

Nearby

High Surf Advisories in Massachusetts, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.